I have a special needs son (age 23) that has been acting out with screaming tantrums. It seems to have progressively gotten worse lately. The doctor starated him on Deplin 7.5mg My concern is the potential interaction with his daily meds which are Tegretol, Phenobarb, and Depakote. None of these meds are given for mood, but for his seizure disorder which is now under control. Has anyone had experience with Dephlin helping screaming tantrums for a non-verbal CP diagnosed child? Does anyone have any recommendations for similar behaviors as it is becoming more difficult to manage his outburst?
I notice your question was posted a couple of years ago and I hope that by now you have gotten a good answer that helped with the tantrums. My daughter is 8 years old, cp, non-verbal, and started having horrible screaming tantrums also. They are unbearable to listen to. We had to raise her Depakote by 2 mls but I am not sure that was what triggered the episodes. Her only meds. are Depakote, zyrtec, and prilosec. easy meds. i don't think that triggered the episodes because they are like at bedtime, when she doesn't get her way, etc...so i believe they are behavioral and I don't know what else to do but continue to put her in timeouts in her room. Any other ideas you may have gotten?
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.